Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 49, NWS Little Rock, AR

June 15, 2016Independence County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 15, 2016, 6:45 PM CDT for Independence County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 6:45 PM CDT (23:45 UTC)
Expired
Jun 15, 2016, 8:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Independence County, AR

The radar

The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1644 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

516 
WGUS54 KLZK 152345
FFWLZK
ARC063-160145-
/O.NEW.KLZK.FF.W.0049.160615T2345Z-160616T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 845 PM CDT
    
* AT 641 PM CDT...DOPPLER RADAR INDICATED A SLOW MOVING SEVERE
  THUNDERSTORM PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA. THE
  RADAR ESTIMATED ONE TO TWO INCHES OF RAIN IN LESS THAN AN HOUR.
  WHILE RAIN WILL TAPER OFF BEFORE THE WARNING HAS EXPIRED, IT WILL
  TAKE TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BATESVILLE...                     MAGNESS...
  MOOREFIELD...                     SALADO...
  SOUTHSIDE IN INDEPENDENCE COUNT...
  SULPHUR ROCK...
  ROSIE...                          GAINESBORO...
  HUTCHINSON...                     LOCUST GROVE...
  PFEIFFER...                       DESHA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3583 9145 3563 9147 3563 9174 3583 9174

$$

46
1 follow-up statement
796 
WGUS74 KLZK 160031
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
731 PM CDT WED JUN 15 2016

ARC063-160145-
/O.CON.KLZK.FF.W.0049.000000T0000Z-160616T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INDEPENDENCE AR-
731 PM CDT WED JUN 15 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
CENTRAL INDEPENDENCE COUNTY...

AT 726 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE STORM
PRODUCING TORRENTIAL RAIN ABOUT 10 MILES SOUTH OF BATESVILLE.
THE STORM WAS NEARLY STATIONARY. THE RADAR ESTIMATED WIDESPREAD 1.5
TO 2 INCH AMOUNTS ALONG HIGHWAY 167 BETWEEN BATESVILLE AND PLEASANT
PLAINS. THERE WERE SPOTTY 2 TO 3 INCHES TOTALS. GIVEN A SLOW STORM
MOVEMENT AND VERY HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATESVILLE...                     MAGNESS...
MOOREFIELD...                     SALADO...
SOUTHSIDE IN INDEPENDENCE COUNT...
SULPHUR ROCK...
ROSIE...                          GAINESBORO...
HUTCHINSON...                     LOCUST GROVE...
PFEIFFER...                       DESHA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3583 9145 3563 9147 3563 9174 3583 9174

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:17 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 15, 2:17 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
217 PM CDT WED JUN 15 2016

.Short term...Tonight through Friday

Not a lot of value added changes will be forth coming this afternoon
as all models continue to advertise the continuation of the hot and
humid weather.

Dew Points in the mid 70s with air temperatures in the lower 90s
have produced heat indices this afternoon over 100 degrees just
about everywhere across the state and over 105 over the majority of
it. With similar conditions expected on Thursday, the heat advisory
will continue.

Upper level ridging will build across the state through Thursday
with the warmest day of the week expected. A weak disturbance will
move across southern Missouri and northeast Arkansas this afternoon
and evening. While a stray shower can not be excluded, most areas
will remain dry and only silent pops will be carried.

Models continue to show a backdoor cold front coming through on
Friday to knock the ridge to the west a little bit and bring in
slightly cooler air although dew points will remain up. This will
lower heat indices just enough to keep the area out of heat advisory
criteria but it will still be quite warm out there. Only minimal
pops are expected wit.DISCUSSION...
TEXTh this boundary.
&&

LONG TERM...Friday Night Through Wednesday

Same song, second verse. Rather monotonous pattern will continue
through the long term periods, minus the humidity of the short term.

Strong nearly-600 decameter ridge will remain anchored over the
southwestern CONUS through the period, expanding and contracting at
times. At the onset of the period, backdoor front will have moved
into Arkansas and likely be washed out, with remnant mesoscale
surface boundaries remaining. At the same time, there will be an
impulse moving around the periphery of the ridge, and these should
give small precip chances Friday night, and possibly into early
Saturday.

The ridge will expand during the weekend, and shut any rain chances
off. With surface flow being predominantly out of the east and
southeast, humidity should be in check.

Ridge will contract again toward the end of the period, possibly
allowing another frontal boundary close to the region. Temperatures
will remain around 3-5 degrees above seasonal averages.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     76  97  76  92 /  10  10  10  20
Camden AR         75  97  75  96 /  10  10  10  20
Harrison AR       74  96  73  91 /  10  10  10  20
Hot Springs AR    76  96  76  95 /  10  10  10  20
Little Rock   AR  78  98  77  95 /  10  10  10  20
Monticello AR     76  97  76  96 /  10  10  10  20
Mount Ida AR      75  95  74  94 /  10  10  10  20
Mountain Home AR  74  97  74  92 /  10  10  10  20
Newport AR        77  98  76  93 /  10  10  10  20
Pine Bluff AR     76  97  76  94 /  10  10  10  20
Russellville AR   75  98  75  95 /  10  10  10  20
Searcy AR         76  98  76  94 /  10  10  10  20
Stuttgart AR      77  97  77  95 /  10  10  10  20
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT Thursday FOR Arkansas-Baxter-Boone-
Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-
Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe-
Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-
Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell.

&&

Short Term...56 / Long Term...57
Hazardous weather outlook, Jun 15, 5:30 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 AM CDT WED JUN 15 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161030-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
530 AM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AS AN UPPER LEVEL WEATHER SYSTEM MOVES THROUGH THE REGION. A
MARGINAL TO SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE
POSSIBLE OVER NORTH CENTRAL TO NORTHERN ARKANSAS. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE STORMS WILL MAINLY
BE SEEN IN THE AFTERNOON TO EVENING.

OTHERWISE...HIGH TEMPERATURES WILL AGAIN BE IN THE 90S THIS
AFTERNOON...AND COMBINED WITH HIGH HUMIDITIES...WILL PRODUCE HEAT
INDEX VALUES AROUND 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR
MUCH OF ARKANSAS TODAY. PLEASE USE CAUTION WHILE OUTSIDE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN CHANCES WILL LOWER FOR MUCH OF THE REST OF THE WEEK.
HOWEVER...AN ISOLATED AFTERNOON THUNDERSTORM COULD BE SEEN...WHICH
MAY BECOME STRONG TO SEVERE. NO WIDESPREAD SEVERE WEATHER IS
EXPECTED.

THE HOT TEMPERATURES AND HIGH HUMIDITIES WILL CONTINUE
THURSDAY...AND A HEAT ADVISORY WILL BE IN EFFECT FOR MUCH OF
ARKANSAS. ON FRIDAY AND INTO SATURDAY...A FRONTAL BOUNDARY WILL
SAG INTO ARKANSAS...AND BRING A CHANCE OF THUNDERSTORMS BACK INTO
THE FORECAST. AT THIS TIME THE THREAT OF ANY SEVERE STORMS WOULD
BE LOW AND ISOLATED. THIS FRONT IS ALSO EXPECTED TO LOWER
TEMPERATURES A BIT AND BRING SOME DRIER AIR TO THE STATE. THIS
WILL LOWER HEAT INDEX VALUES. LATE IN THE WEEKEND AND INTO NEXT
WEEK...TEMPERATURES WILL AGAIN WARM AS HUMIDITY LEVELS INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

59

In the hours before

Special weather statement, Jun 15, 2:50 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT WED JUN 15 2016

ARZ004-005-152045-
MARION AR-BAXTER AR-
250 PM CDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHERN
BAXTER COUNTIES UNTIL 345 PM CDT...

AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF OZARK
ISLE TO 6 MILES EAST OF PRICE PLACE TO NEAR BAKERSFIELD...AND MOVING
SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME...                  BULL SHOALS...
GASSVILLE...                      FLIPPIN...
LAKEVIEW IN BAXTER COUNTY...      SALESVILLE...
BRIARCLIFF...                     ARKAWANA...
GAMALIEL LANDING...               DODD CITY...
OZARK REGIONAL AIRPORT...         OZARK ISLE...
COLFAX...                         CLARK HILL...
BULL SHOALS STATE PARK...         PRICE PLACE...
LAKEWAY...                        FAWN PARK...
COTTER...                         SUMMIT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3647 9215 3625 9229 3624 9266 3634 9289
      3638 9289 3650 9282 3649 9215
TIME...MOT...LOC 1950Z 033DEG 16KT 3651 9274 3652 9249 3652 9220

57
Special weather statement, Jun 15, 4:11 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 PM CDT WED JUN 15 2016

ARZ015-152200-
IZARD AR-
411 PM CDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD COUNTY UNTIL 500
PM CDT...

AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WIDEMAN...OR 9 MILES NORTHWEST OF MELBOURNE...MOVING SOUTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MELBOURNE...                      CALICO ROCK...
OXFORD...                         PINEVILLE...
LACROSSE...                       GORBY...
WIDEMAN...                        SAGE...
DOLPH...                          BROCKWELL...
LARKIN...                         BOSWELL...
VIOLET HILL...                    ZION...

LAT...LON 3625 9183 3604 9176 3603 9206 3606 9207
      3606 9211 3610 9214 3626 9215
TIME...MOT...LOC 2110Z 332DEG 22KT 3619 9198

228
Special weather statement, Jun 15, 4:32 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 PM CDT WED JUN 15 2016

ARZ007-152200-
SHARP AR-
432 PM CDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP COUNTY UNTIL 500 PM
CDT...

AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HIGHLAND IN SHARP COUNTY...OR OVER CHEROKEE VILLAGE...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEROKEE VILLAGE...               ASH FLAT...
HIGHLAND IN SHARP COUNTY...       HARDY...
EVENING SHADE...                  WILLIFORD...
OZARK ACRES...                    CENTER...
SITKA...

LAT...LON 3625 9126 3624 9127 3625 9133 3620 9135
      3604 9167 3622 9167 3626 9164 3625 9156
      3634 9156 3634 9146
TIME...MOT...LOC 2132Z 305DEG 27KT 3626 9154

228
Special weather statement, Jun 15, 5:02 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT WED JUN 15 2016

ARZ014-015-152245-
IZARD AR-STONE AR-
502 PM CDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN IZARD AND CENTRAL STONE
COUNTIES UNTIL 545 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GORBY...OR 8 MILES WEST OF MELBOURNE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...                  MELBOURNE...
MOUNT PLEASANT...                 LONE STAR...
LACROSSE...                       GID...
BRANDENBERG...                    LUNENBURG...
GORBY...                          STELLA...
HERPEL...                         GUION...
ALLISON...                        MT OLIVE IN IZARD COUNTY...
SAGE...                           SYLAMORE BIKE TRAIL...
OPTIMUS...                        TWIN CREEK...
BOSWELL...                        SYLAMORE...

LAT...LON 3609 9217 3615 9199 3607 9175 3596 9172
      3581 9214
TIME...MOT...LOC 2201Z 330DEG 17KT 3607 9205

228
Special weather statement, Jun 15, 5:34 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT WED JUN 15 2016

ARZ007-016-025-152315-
JACKSON AR-INDEPENDENCE AR-SHARP AR-
534 PM CDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
INDEPENDENCE AND SOUTHERN SHARP COUNTIES UNTIL 615 PM CDT...

AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STRAWBERRY TO NEAR
MOUNT PLEASANT...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...                     CAVE CITY...
TUCKERMAN...                      NEWARK...
SWIFTON...                        CUSHMAN...
MAGNESS...                        MOOREFIELD...
SALADO...                         SOUTHSIDE...
SULPHUR ROCK...                   BETHESDA...
AETNA...                          GAINESBORO...
PFEIFFER...                       DOWDY...
CALAMINE...                       CHARLOTTE...
DESHA...                          ELGIN...

LAT...LON 3562 9176 3590 9181 3594 9176 3594 9172
      3596 9171 3604 9135 3589 9136 3589 9112
      3588 9103 3577 9104
TIME...MOT...LOC 2234Z 354DEG 22KT 3600 9139 3592 9174

228
Local storm report, Jun 15, 6:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             BATESVILLE              35.77N 91.64W
06/15/2016  E1.00 INCH       INDEPENDENCE       AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL.

&&

MBROWN

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:50 PM CDTSpecial Weather StatementLZKBaxter, Marion55 min
Jun 15, 3:25 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp31 min
Jun 15, 4:11 PM CDTSpecial Weather StatementLZKIzard49 min
Jun 15, 4:32 PM CDTSpecial Weather StatementLZKSharp28 min
Jun 15, 4:54 PM CDTSevere Thunderstorm WarningLZKSharp36 min
Jun 15, 5:02 PM CDTSpecial Weather StatementLZKIzard, Stone43 min
Jun 15, 5:34 PM CDTSpecial Weather StatementLZKIndependence41 min
Jun 15, 5:47 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Sharp43 min
Jun 15, 6:30 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White, Woodruff45 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.